Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 30, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 2, 2006, 2:24 PM MST for Pima County, Santa Cruz County, Arizona. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2006, 2:24 PM MST (21:24 UTC)
- Expired
- Jul 2, 2006, 3:15 PM MST
- In force
- 51 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 79 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 675 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1884 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 022125 SVRTWC AZC019-023-022215- /O.NEW.KTWC.SV.W.0030.060702T2124Z-060702T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 224 PM MST SUN JUL 2 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA EXTREME WEST CENTRAL SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA * UNTIL 315 PM MST * AT 216 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ARIVACA LAKE...OR ABOUT 24 MILES NORTHWEST OF NOGALES...AND MOVING NORTHWEST AT 15 MPH TOWARD ARIVACA. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARIVACA AND JUNCTION OF HIGHWAY 286 AND ARIVACA ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3142 11129 3157 11118 3175 11147 3156 11157 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WWUS55 KTWC 022147 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 243 PM MST SUN JUL 2 2006 AZC019-022215- /O.CON.KTWC.SV.W.0030.000000T0000Z-060702T2215Z/ PIMA AZ- 243 PM MST SUN JUL 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MST FOR SOUTH CENTRAL PIMA COUNTY... AT 237 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 30 MILES WEST OF NOGALES TO 15 MILES WEST OF GREEN VALLEY...MOVING NORTHWEST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH KOMELIK...KITT PEAK...FRESNAL CANYON AND CHOULIC. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AS THEY MOVED THROUGH SANTA CRUZ COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3147 11142 3187 11115 3215 11167 3163 11182 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:20 PM MST, 4 minutes earlier.
Area forecast discussion, Jul 2, 2:20 PM MST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST SUN JUL 2 2006 .SYNOPSIS...SUFFICIENT MOISTURE WILL REMAIN OVER SOUTHEAST ARIZONA FOR A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO NEXT WEEK. DAYTIME TEMPERATURES WILL BE NEAR SEASONAL NORMALS THROUGH THE PERIOD. && .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SE AZ AT THIS TIME WITH THE EXCEPTION OF FAR WRN PIMA/SE PINAL COUNTIES WHERE THESE AREAS WERE VOID OF PRECIP ECHOES. MOST ACTIVITY REMAINING NEAR MOUNTAINS THOUGH A SEVERE THUNDERSTORM WITH NICKEL-SIZED HAIL WAS OBSERVED VIA TRAINED SPOTTER AROUND 1950Z IN PATAGONIA. SCATTERED SHOWERS/TSTMS EXPECTED MOST SECTIONS THIS EVENING...AND A FEW STORMS MAY EXCEED SEVERE THRESHOLDS WITH HAIL BEING THE MAIN CONCERN. BELIEVE THE BULK OF ACTIVITY WILL END AROUND MIDNIGHT THOUGH A FEW LINGERING SHOWERS MAY CONTINUE UNTIL DAYBREAK MONDAY ACROSS WRN SECTIONS. EASTERLY/SOUTHEASTERLY FLOW TO CONTINUE INTO MID-WEEK AS UPPER HIGH REMAINS QUASI-STATIONARY NORTH OF THIS FORECAST AREA. AMPLE MOISTURE IN COMBINATION WITH DAYTIME HEATING WILL MEAN A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS...THROUGH MUCH OF THIS FORECAST PERIOD. PER COORD WITH WFO/S PSR/FGZ OPTED TO REFLECT INCREASED POP SCENARIO DURING THE MONDAY- TUESDAY PERIOD. GFS SHIFTS UPPER HIGH SEWD BY THURSDAY AND MID-LEVEL FLOW BECOMES INCREASINGLY SWLY BY FRIDAY. HOWEVER FAIRLY MOIST 700- 300 MB LAYER STILL PROGGED VIA GFS DURING THE THURSDAY-FRIDAY PERIOD SUFFICIENT TO MAINTAIN CHANCEY-TYPE POPS MOST SECTIONS. TRENDED POPS DOWNWARD SLIGHTLY NEXT WEEKEND BUT BELIEVE MOISTURE WILL REMAIN SUFFICIENT TO JUSTIFY LOW-GRADE POPS. DAYTIME MAX TEMPS THIS FORECAST PERIOD WILL REMAIN CLOSE TO SEASONAL NORMALS FOR EARLY JULY. HOWEVER EXPECT ABOVE-NORMAL MIN TEMPS TO CONTINUE. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE && BF WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 2, 1:35 PM MST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
135 PM MST SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL N PATAGONIA 31.54N 110.75W
07/02/2006 E0.88 INCH SANTA CRUZ AZ TRAINED SPOTTER
HAIL OCCURRED IN AND AROUND PATAGONIA WITH SIZES RANGING
FROM PEA TO NICKEL AND COVERING THE GROUND IN SOME
PLACES.
&&
GMOLLEREThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:01 PM MST | Severe Thunderstorm Warning | TWC | Pima | 29 min |
| Jul 1, 5:20 PM MST | Flash Flood Warning | TWC | Pima | 23 hr |
| Jul 1, 5:54 PM MST | Flash Flood Warning | TWC | Pima | 21 min |
| Jul 2, 12:32 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 43 min |
| Jul 2, 1:48 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 27 min |
| Jul 2, 3:15 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 2, 3:57 PM MST | Flash Flood Warning | TWC | Pima | 63 min |
| Jul 2, 3:59 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.